What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 19, 1:16 AM CST, 4 hours 33 minutes earlier. Its key messages:
- Updated at 1237 AM CDT Thu Jun 19 2025
- Strong to severe storms will be ongoing through mid morning today as a cold front sinks through the region. The main threats are damaging winds and locally heavy rainfall leading to flash flooding.
- Hot and humid conditions will start tomorrow through the middle of next week, with heat indices above 105 degrees by Saturday.
Area forecast discussion, Jun 19, 1:16 AM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
216 AM CDT Thu Jun 19 2025
...New DISCUSSION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1237 AM CDT Thu Jun 19 2025
- Strong to severe storms will be ongoing through mid morning
today as a cold front sinks through the region. The main
threats are damaging winds and locally heavy rainfall leading to
flash flooding.
- Hot and humid conditions will start tomorrow through the middle
of next week, with heat indices above 105 degrees by Saturday.
&&
.DISCUSSION...
(Today through Wednesday)
Issued at 1237 AM CDT Thu Jun 19 2025
In the near term, several outflow boundaries will be interacting
with each other as a cluster of convection sinks down ahead of a
cold front. The front itself is still back up along the MO and KY
state lines, but there are individual cold pools and larger scale
outflow interactions that will support the convection through
daybreak. We'll be working with on the order of 1500 J/kg of
SBCAPE this morning and bulk shear above 30 kts, which is plenty
to hold this convection together. Will note that the hail
potential will be on the steady decline for the next several hours
as we're quickly losing lapse rates. Due to the orientation of the
front and the storm motions moving across it, will also need to
monitor the flooding potential in the near term for training
storms.
After the front clears by about noon today, a 593 dam midlevel
ridge will begin sliding its way over to the Mid-South. This means
temperatures are on the rise and PoPs are on the decline. The
heat and humidity will be the main story for the next week or so,
especially over the weekend. By tomorrow afternoon, heat indices
are inching to triple digit territory along and west of the
Mississippi River. Conditions will only worsen from there as the
midlevel ridge will be parked over west TN by Saturday afternoon.
Expect the first 105 degree heat indices of the season by
Saturday, which will warrant a Heat Advisory for the majority of
the area. Sunday looks pretty much exactly the same with
widespread 105 degree heat indices. Those heat headlines will be
forthcoming with later forecast issuances.
As we move into next week, the upper level pattern will deamplify
just enough to allow diurnally driven convection to return.
30-40% chance PoPs are in the forecast Monday through Thursday of
next week, mostly in the form of isolated summertime convection.
It'll still be very hot and humid well into the work week, so any
showers and thunderstorms that develop will be a nice cooldown
from the heat and humidity. The 6-10 day CPC temperature outlook
depicts a 70% chance of above normal temperatures through late
June, so this weekend's ridging is just the start of a persistent
hot pattern.
CAD
&&
.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Wed Jun 18 2025
Scattered showers are quickly developing across western Arkansas,
moving east at around 25 kts. This motion alone would bring showers
or thunderstorms into eastern Arkansas around 03Z. However, the
atmosphere is becoming increasingly unstable in east Arkansas and
across the remainder of the Midsouth. As a result, additional
development is expected and will likely result in earlier impact,
especially at JBR and MEM. Outside of direct TS impacts, cigs
should remain VFR through the TAF cycle.
Southwest winds tonight 10-15 kts may gust over 20 kts. Winds
will shift from the west to northwest tomorrow 5-10 kts and below
5 kts tomorrow night. VFR conditions will prevail at JBR, MEM and
MKL most of tomorrow into tomorrow night. Storms may linger near
TUP through midday.
&&
.FIRE WEATHER...
Issued at 1237 AM CDT Thu Jun 19 2025
Showers and thunderstorms will be out of the area by noon today,
which is the last widespread rain in the forecast for at least the
next week. High pressure will be dominant through the middle of
next week and there will be 30-40% chance of isolated summertime
convection each day starting Monday. Very hot and humid conditions
will start tomorrow with temperatures in the mid 90s each
afternoon.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...CAD
AVIATION...JDS
In the hours before
Local storm report, Jun 19, 12:21 AM CST, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
121 AM CDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM Tstm Wnd Gst 4 SSE Fairview 35.71N 88.82W
06/19/2025 M62 MPH Madison TN CO-OP Observer
measured on Davis weather station.
&&
DNMSpecial weather statement, Jun 19, 1:00 AM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
200 AM CDT Thu Jun 19 2025
TNZ049-050-088-089-190730-
Tipton TN-Fayette TN-Shelby TN-Haywood TN-
200 AM CDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TIPTON...
NORTHWESTERN FAYETTE...SOUTHWESTERN HAYWOOD AND NORTHEASTERN SHELBY
COUNTIES THROUGH 230 AM CDT...
At 200 AM CDT, Doppler radar was tracking a strong thunderstorm over
Brighton, or 8 miles southwest of Covington, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Covington, Munford, Brighton, Atoka, Mason, Gilt Edge, Stanton,
Braden, Barretville, Egypt, Belmont, Redwood, Rosemark, Turnpike,
Idaville, Beaver, Meux Corner, Cotton Lake, Canaan Grove, and
Keeling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 8936 3536 8981 3553 8984 3560 8955
3560 8953 3559 8951 3558 8951 3558 8950
3560 8947 3562 8947 3563 8941
TIME...MOT...LOC 0700Z 262DEG 23KT 3546 8974
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AC3Special weather statement, Jun 19, 1:06 AM CST, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
206 AM CDT Thu Jun 19 2025
TNZ052>055-092-190730-
Henderson TN-Chester TN-Madison TN-Decatur TN-Hardin TN-
206 AM CDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HENDERSON...NORTHWESTERN
HARDIN...SOUTHEASTERN MADISON...CHESTER AND SOUTHWESTERN DECATUR
COUNTIES THROUGH 230 AM CDT...
At 206 AM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lexington, Henderson, Sardis, Reagan, Jacks Creek, Darden, Mifflin,
Montgomery, Scotts Hill, Milledgeville, Enville, Beech Bluff, Rock
Hill, Hinkle, Roby, Maple Grove, Pleasant Grove, Cabo, Middle Fork,
and Red Walnut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3539 8814 3538 8870 3563 8874 3572 8819
TIME...MOT...LOC 0706Z 261DEG 23KT 3550 8864
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AC3Special weather statement, Jun 19, 1:36 AM CST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
236 AM CDT Thu Jun 19 2025
TNZ049-050-089-090-190815-
Hardeman TN-Tipton TN-Fayette TN-Haywood TN-
236 AM CDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TIPTON...
NORTHEASTERN FAYETTE...NORTHWESTERN HARDEMAN AND SOUTHERN HAYWOOD
COUNTIES THROUGH 315 AM CDT...
At 236 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Dancyville, or 12 miles southeast of Covington, moving
east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brownsville, Hillville, Dancyville, Mason, Stanton, Asbury, Cedar
Chapel, Belmont, Vildo, Hickory Point, Cotton Lake, Sunnyhill,
Keeling, Morton Hill, Shepp, Tabernacle, and Meux Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3535 8954 3553 8958 3564 8911 3549 8908
3543 8908 3543 8906 3538 8905
TIME...MOT...LOC 0736Z 259DEG 21KT 3546 8948
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
AC3Special weather statement, Jun 19, 3:17 AM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
417 AM CDT Thu Jun 19 2025
ARZ026>028-035-036-TNZ049-191000-
Poinsett AR-Craighead AR-Cross AR-Mississippi AR-Crittenden AR-
Tipton TN-
417 AM CDT Thu Jun 19 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CRAIGHEAD...POINSETT...
SOUTHWESTERN MISSISSIPPI...NORTHERN CRITTENDEN...NORTHERN CROSS AND
SOUTHWESTERN TIPTON COUNTIES THROUGH 500 AM CDT...
At 416 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Harrisburg, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Osceola, Trumann, Marked Tree, Harrisburg, Lepanto, Bay, Caraway,
Wilson, Tyronza, Keiser, Weiner, Joiner, Dyess, Gilmore, Bassett,
Marie, Waldenburg, Greenfield, Turrell, and Etowah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3576 9103 3574 8997 3537 9008 3544 9104
TIME...MOT...LOC 0916Z 281DEG 30KT 3560 9062
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
AC3Local storm report, Jun 19, 5:40 AM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
640 AM CDT Thu Jun 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM Flash Flood 2 ENE Downtown Memphis 35.14N 90.02W
06/19/2025 Shelby TN Broadcast Media
I-240 at Jefferson Rd is completely flooded.
&&